MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS INTEGR MIA STEM WITH TI/HA 8; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS INTEGR MIA STEM WITH TI/HA 8; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 75000181
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after thr surgery performed on (b)(6) 2021, the patient experienced a dislocation.A revision surgery was performed on (b)(6) 2021 to treat this adverse event.The sl-plus integr mia stem with ti/ha 8 was explanted and replaced with a competitor device.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after total hip replacement surgery performed on (b)(6) 2021, the patient experienced a dislocation.A revision surgery was performed on (b)(6) 2021 to treat this adverse event.The sl-plus integr mia stem with ti/ha 8 was explanted and replaced with a competitor device.The tndm bp shl/xlpe lnr 47od 26id was also explanted.The following investigation relates to the explanted and claimed sl-plus integr mia stem with ti/ha 8, which intent use is in treatment.The device was not returned.The production record reveal no deviation which could explain the occurred dislocation.Furthermore no additional complaint was recorded, neither for the batch in scope nor for the specific article.It will be not assumed that the device failed due to manufacturing.The risk of a dislocation is covered through our current risk file.Furthermore the risk is known and stated in our current instruction for use for hip implants.To date and after the possible investigations a relationship between the event and the device can not be confirmed.The root cause remains undetermined.Potential contributing factors can not be identified.Smith and nephew has not received the device/ adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case will be re-opened for further evaluation.Smith and nephew will monitor this device for similar issues.

Brand Name
SL-PLUS INTEGR MIA STEM WITH TI/HA 8
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11803322
Report Number9613369-2021-00200
Device Sequence Number19810555
Product Code LZO
UDI-Device Identifier07611996092837
UDI-Public07611996092837
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75000181
Device Catalogue Number75000181
Device Lot NumberC1922690
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;